Teens on warfrin

My 15yrs is on warfrin has been for 8months now he got blood clots in his lungs after an accident. Since hes been on it he just stays home, has withdrawn from everything and everyone has all of sudden had a break out of stretch marks all over his body (he is not big) and is just not himself. Although im not blaming warfrin for his withdrawing behaviour I do know the side effects he is getting doesnt make things better.

But he stopped taking it (I didnt know) but in the 2 weeks he never took it he was more talkative he even went out for the weekend and was my happy lil boy again I thought yay hes back. We went for his inr test and when asked when was his last dose he then said 2 weeks I was shocked and scared and went straight to our GP he is back on them and also back into his shell.

So want im wanting to know is has anybody had side effects like this?

2 Replies

oldestnewest
  • Hi firstly, sorry that life is so difficult for your teen, secondly this is a forum specifically for those with Hughes Syndrome/APS, the cause of blood clots for us lot.

    If your teen does not have this autoimmune disease, and it might be worth testing, if there is any autoimmune disease in the family including thyroid, or early heart attacks/strokes and also miscarriages in the family, if not you may wish to look for the Anticoagulation Forum, on Health Unlocked. Also whether in the UK or elsewhere he clearly need some emotional support in the form of talking therapies.

    I hope life improves for him and you.

    MaryF

  • Hi Natwa,

    I agree with Mary that you should try to find out if there are any family-members having Hughes Syndrome/APS or any other autoimmun illnesses. If so you should ask to be tested for Hughes Syndrome to be sure he does not have that illness.

    In fact when we stop taking Warfarin we feel much worse so I am not sure at all that he will be positive to Hughes Syndrome. Even if we test negative we can have the illness if we have symptoms. You say he had an accident and perhaps he need talking terapies for that reason also and not only for taking the Warfarin. You have to find out.

    He can be glad that he has you as his mother who tries to help him so well. Good Luck!

    Best wishes to you from Kerstin in Stockholm

You may also like...